Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 91, NWS Grand Rapids, MI

November 11, 2021

NWS Grand Rapids, MI issued this small craft advisory at Nov 11, 2021, 5:58 PM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Nov 11, 2021, 5:58 PM EST (22:58 UTC)
Expired
Nov 15, 2021, 10:00 AM EST
In force
4 days
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

070 
WHUS73 KGRR 112258
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
558 PM EST Thu Nov 11 2021

LMZ844>849-120700-
/O.CAN.KGRR.GL.W.0014.000000T0000Z-211112T0000Z/
/O.NEW.KGRR.SC.Y.0091.211111T2258Z-211115T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
558 PM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest winds to 30 knots early tonight becoming west
  then northwest by morning. Northwest winds to 30 knots into
  Saturday then diminishing to 15 to 25 knots Saturday night into
  Sunday. Waves 6 to 10 feet tonight and 4 to 8 feet Friday into
  Saturday, 3 to 5 feet on Sunday.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
16 follow-up statements
548 
WHUS73 KGRR 120334
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1034 PM EST Thu Nov 11 2021

LMZ844>849-121145-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1034 PM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...West winds to 30 knots, becoming northwest by morning. 
  Northwest winds to 30 knots into Saturday then diminishing to 15
  to 25 knots Saturday night into Sunday. Waves 6 to 10 feet 
  tonight and 4 to 8 feet Friday into Saturday, 3 to 5 feet on 
  Sunday.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
892 
WHUS73 KGRR 120847
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
347 AM EST Fri Nov 12 2021

LMZ844>849-121700-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
347 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...West winds 20 to 30 knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
919 
WHUS73 KGRR 121508
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1008 AM EST Fri Nov 12 2021

LMZ844>849-122315-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1008 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and 
  waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
003 
WHUS73 KGRR 122037
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
337 PM EST Fri Nov 12 2021

LMZ844>849-130445-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
337 PM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...West winds 10 to 20 knots with gusts up to 30 knots and 
  waves 5 to 8 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
092 
WHUS73 KGRR 130229
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
929 PM EST Fri Nov 12 2021

LMZ844>849-131030-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
929 PM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...West winds 10 to 20 knots with gusts up to 30 knots and 
  waves 5 to 8 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
070 
WHUS73 KGRR 130928
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
428 AM EST Sat Nov 13 2021

LMZ844>849-131730-
/O.EXT.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
428 AM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 30 
  knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
525 
WHUS73 KGRR 131546
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1046 AM EST Sat Nov 13 2021

LMZ844>849-140000-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1046 AM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Northwest winds 20 TO 25 knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
064 
WHUS73 KGRR 132000
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
300 PM EST Sat Nov 13 2021

LMZ844>849-140400-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
300 PM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Northwest winds 20 TO 25 knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
287 
WHUS73 KGRR 140318
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1018 PM EST Sat Nov 13 2021

LMZ844>849-141130-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1018 PM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Northwest winds 15 TO 25 knots becoming north to 30 
  knots by Sunday afternoon becoming northwest Sunday evening. 
  Waves 6 to 10 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
488 
WHUS73 KGRR 140920
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
420 AM EST Sun Nov 14 2021

LMZ844>849-141730-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
420 AM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Southwest winds 15 to 25 knots becoming north to 30 
  knots this afternoon then northwest tonight. Waves 5 to 8 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
946 
WHUS73 KGRR 141515
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1015 AM EST Sun Nov 14 2021

LMZ844>849-142315-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1015 AM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 30 
  knots and waves 5 to 8 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
998 
WHUS73 KGRR 142023
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
323 PM EST Sun Nov 14 2021

LMZ844>849-150430-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
323 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 35 
  knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
548 
WHUS73 KGRR 142207
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
507 PM EST Sun Nov 14 2021

LMZ844>846-150615-
/O.UPG.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
/O.NEW.KGRR.GL.W.0015.211114T2207Z-211115T0400Z/
/O.NEW.KGRR.SC.Y.0092.211115T0400Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
507 PM EST Sun Nov 14 2021

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST MONDAY...

* WHAT...For the Gale Warning, north gales to 35 knots and waves 
  7 to 10 feet. For the Small Craft Advisory, northwest winds 15 
  to 25 knots with gusts up to 30 knots and waves 7 to 10 feet 
  expected.

* WHERE...St Joseph to Grand Haven.

* WHEN...For the Gale Warning, until 11 PM EST this evening. For 
  the Small Craft Advisory, from 11 PM this evening to 10 AM EST 
  Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...North gales to 35 knots can be expected
  through the evening hours. Winds will diminish to 15 to 25 knots
  for the overnight hours. Waves will near or slightly above 10
  feet this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ847>849-150615-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
507 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Northwest winds 20 to 30 knots diminishing to 10 to 20
  knots overnight. Waves 4 to 7 feet.

* WHERE...Grand Haven to Manistee.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DUKE
059 
WHUS73 KGRR 150451
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1151 PM EST Sun Nov 14 2021

LMZ847>849-151300-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
1151 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Northwest winds 10 to 20 knots and waves 4 to 7 feet.

* WHERE...Grand Haven to Manistee.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844>846-151300-
/O.CON.KGRR.SC.Y.0092.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
1151 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 6 to 9 feet.

* WHERE...St Joseph to Grand Haven.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds and waves peaked earlier in the
  evening and will slowly come down through the course of the
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
590 
WHUS73 KGRR 150943
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
443 AM EST Mon Nov 15 2021

LMZ847>849-151500-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
443 AM EST Mon Nov 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest winds 15 to 25 knots becoming west 10 to 20 
  knots. Waves 3 to 6 feet subsiding to 1 to 3 feet. 

* WHERE...Grand Haven to Manistee.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844>846-151500-
/O.CON.KGRR.SC.Y.0092.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
443 AM EST Mon Nov 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest winds 15 to 25 knits becoming west 10 to 20
  knots. Waves 4 to 7 feet subsiding to 2 to 4 feet. 

* WHERE...St Joseph to Grand Haven.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
323 
WHUS73 KGRR 151505
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1005 AM EST Mon Nov 15 2021

LMZ847>849-151615-
/O.EXP.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
1005 AM EST Mon Nov 15 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves will continue to subside through the day. Another
round of gusty winds and large waves is expected starting late
Tuesday night, however, and will necessitate additional Small
Craft Advisories.

$$

LMZ844>846-151615-
/O.EXP.KGRR.SC.Y.0092.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
1005 AM EST Mon Nov 15 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves will continue to subside through the day. Another
round of gusty winds and large waves is expected starting late
Tuesday night, however, and will necessitate additional Small
Craft Advisories.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 3:06 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 11, 3:06 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
306 PM EST Thu Nov 11 2021

LATEST UPDATE...
Discussion/Marine

.DISCUSSION...(This evening through next Thursday)
Issued at 306 PM EST Thu Nov 11 2021

...Going to feel wintry this weekend...

A deep surface low near IWD is pushing a cold front into Lower
Michigan just west of BEH at this time. Radar shows a band of rain
moving across the cwa. On the back edge is some enhancement which is
likely the cold front. Once this front moves through, we'll see a
lull in the precipitation for several hours.

H8 temperatures are around +8c ahead of the front but will quickly
drop to -1C by 00z. The upper low/trough will take 36 hrs or so to
move across the cwa, which means we're likely to see showers through
Friday night. It's possible that rain showers tonight will mix with
wet snow...especially inland areas north of I-96. But as colder air
continues to advect in Friday/Friday night, snow chances will
increase. H8 temps fall to -6c by Saturday morning which is cold
enough for snow to develop. Bufkit profile shows much of the lift
just below the dendritic growth zone, but there is some in the DGZ.
Lift from the trough moving through coupled with warm late water
yields MUCAPE in the 200-600 j/kg range. Lake effect rain/snow is
convective in nature so this will add some forcing to it. This means
a few of the rain/snow showers Friday night may produce some minor
accumulations and isolated thunder can't be ruled out either near
the lake shore tonight through Friday night.

The large upper trough will move east by Saturday only to be
replaced by another strong short wave Saturday night and Sunday.
This will result in mixed rain and snow showers through Sunday
night. Minor accums will again be possible Saturday night.

The ground is still warm with soil temperatures in the mid 40s. Thus
the most likely timeframe for any snow to stick will be at night.

High temperatures will remain in the 30s Sunday, making it feel a
little wintry.

Warmer temperatures will arrive next week, but still remain several
degrees below the normal highs around 50.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1224 PM EST Thu Nov 11 2021

Band of rain will track eastward through the TAF sites this
afternoon leading to brief periods of IFR weather. Gusty winds
will also occur with some values over 30 knots expected. Behind
the main band of rain a period of MVFR cloud cover looks likely.
This will be followed by VFR conditions with even some
clearing...mainly for southern TAF sites of KAZO...KBTL and KJXN.
Rain and snow showers will be on the increase Friday...but mainly
after 18z. Impacts are expected to increase then.

&&

.MARINE...
Issued at 306 PM EST Thu Nov 11 2021

A quick look at the coastal marine obs shows that winds are in the
30-40 kt range, so the Gale Warning looks good. The surface low is
down to 989mb and may drop a couple more before it begins to fill
this evening. We should see winds diminish to sub gale force during
the evening. Current Gale Warning runs through 7 pm. At that point
we'll likely transition to a Small Craft Advisory that will run for
a few days.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Gale Warning until 7 PM EST this evening for LMZ844>849.

&&

DISCUSSION...04
AVIATION...MJS
MARINE...04
Hazardous weather outlook, Nov 11, 4:31 AM EST, 13 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
431 AM EST Thu Nov 11 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120945-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
431 AM EST Thu Nov 11 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

It will be windy today with wind gusts of 30 to 40 mph. The
strongest winds will likely come through this afternoon and early
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periods of rain and snow are expected from Friday through Monday.
Some accumulation of snow is expected through the course of the
weekend, especially across Western Lower Michigan or near and
west of Highway 131. Several inches of snow may fall by Monday in
spots.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-120945-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
431 AM EST Thu Nov 11 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds will reach gale force today with waves building to 5 to 10
feet. Conditions will remain hazardous for smaller craft tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small craft will find dangerous conditions on Lake Michigan from
Friday through most of the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DUKE

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.